LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Burning skin and rash from Biaxin?

 - UBBFriend: Email this page to someone!    
Author Topic: Burning skin and rash from Biaxin?
SashaC
LymeNet Contributor
Member # 18968

Icon 5 posted      Profile for SashaC     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi all!

My biaxin herx from hell has finally ended! Yay!! [woohoo]

However, I now have a burning, prickly feeling all over my skin. I also have a rash with a few welts on my arms and stomach.

I searched the interactions of all my meds, and they are all safe to take with one another.

I've had allergic reactions before, but they have been within minutes of taking a new medication. I've had welts all over from some, a swollen throat, swollen tongue, puffy face from others...even seizures from two IV meds.

I even searched Stevens Johnson Syndrome, but, thank goodness, my sx don't match it at all.


I'm not sure if I should get checked out by a doc, since it doesn't seem life threatening, just uncomfortable.

So, for those of you all that have tried Biaxin, has anyone ever gotten a benign rash from it? And, if so, did it go away?

Thank you!!

Posts: 151 | From SW US | Registered: Feb 2009  |  IP: Logged | Report this post to a Moderator
fflutterby
Frequent Contributor (1K+ posts)
Member # 28081

Icon 1 posted      Profile for fflutterby     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am on it now, but have never experienced that. I would call the Dr. Maybe it is an allergic reaction, I am sure more will follow with better advise. Good luck !!

--------------------
Psalm 46 1 God is our refuge and strength

Posts: 1367 | From North Jersey | Registered: Sep 2010  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
That burning, prickly feeling can occur before hives break out. If you take Benadryl and it helps, that will tell you that you were on the verge of hives.

The fact that you have a few welts points to being on the verge of hives also.

I had hives for months at a time while treating lyme. Dermatologist had me on Benadryl continually. I lived with the burning, prickly feeling. I could only wear soft cottons. Any starched or stiff fabric or wool just made the skin irritation worse.

Hives are common when treating lyme. You can get them from nearly anything, not just the lyme meds.

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
SashaC
LymeNet Contributor
Member # 18968

Icon 1 posted      Profile for SashaC     Send New Private Message       Edit/Delete Post   Reply With Quote 
I should've added this...I took 50 mg of benadryl last night and it didn't seem to have any effect on the welts.

That is why I assumed it probably wasn't an allergic reaction.

Thanks TF for commenting that hives are common when treating LD. Geez, what symptom isn't associated with Lyme. Those d**n bugs get everywhere!

Posts: 151 | From SW US | Registered: Feb 2009  |  IP: Logged | Report this post to a Moderator
TF
Frequent Contributor (5K+ posts)
Member # 14183

Icon 1 posted      Profile for TF     Send New Private Message       Edit/Delete Post   Reply With Quote 
It could still be hives. I took a lot more than 50 mg of benadryl per day when I was dealing with hives. It barely kept the hives under control.

Try drinking lots and lots of water to flush out your system. You can squeeze fresh lemons into the water to really help cleanse you.

Hope this clears up for you speedily. I know how this can feel. Remember it well.

Posts: 9931 | From Maryland | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
SashaC
LymeNet Contributor
Member # 18968

Icon 1 posted      Profile for SashaC     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am definitely not a genius. I both Epsom salts for my daugher and I to start soaking in.

I took a really long salt bath last night. When I got out..BOOM...rash, welts, skin on fire...

Now I feel badly for blaming my beloved Biaxin that is starting to make me feel so good!

And, no more Epsom salts for me. TG for all the other detox methods!

Posts: 151 | From SW US | Registered: Feb 2009  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.